Friday, August 7, 2009


Tap tap tap... is this thing on?

Hello world - I'm alive!

Last Tuesday was my first treatment with Taxotere (aka docetaxel). It seemed innocent enough. Oh sure, they warned about allergic reactions that can happen within the first 10 minutes of treatment, but I didn't experience that. I figured I was home free. I ... was wrong.

The day of treatment and the next day I had my usual tiredness but overall the Taxotere seemed to have much less impact than the previous treatments. I was thinking to myself.. weee.. this isn't bad at all! And then slowly, gradually, it snuck up on me. All my chanting of No Whammies, No Whammies, No Whammies... and then the little whammie with a lawnmower plowed through.

I don't remember the order of which horrible reaction came first, but I can tell you that if you go through the booklet of possible side effects and put a nice little check mark next to each one I felt, or am feeling, you end up with more marks than a high school trigonometry test.

I'll spare you all the gory details because 1. they'd probably gross you out, and 2. typing is still painful. Suffice it to say I'd rather have 2 more treatments of the first chemo drug than 2 more taxotere, but I don't get a choice in the matter. The worst effects that I'm still feeling are the numbness in my fingers (hence the typing issues) and the fact that nothing I eat tastes the way it's supposed to taste. Even water tastes funky! And, if you wish to share in my current misery, go to the kitchen and grab a bit of unsweetened chocolate as that will simulate what ALL chocolate is currently tasting like. They really should've warned me about that part. However, in fairness, had they done so, I would have been running out of there kicking and screaming.

There was one upside to the last treatment. While I was getting my treatment, a nurse came in and asked if I would like some lunch!! When she said that I could have tarteletter, I was so excited that nothing else mattered. The only other time that I ever get these is for julefrokest or easter time, made by my mother-in-law. This wasn't the hospital food they served back in the US!! One giant point for the Danish medical system...


  1. Ugh, I'm sorry to hear the new drug had such nasty side-effects. I say you truly deserved that yummy hospital food!

  2. Hope you really enjoyed that hospital food - looks yummy!

    So very very sorry to hear about all the side effects and that you have to go through this twice more. Still, I saw that you can now played Bejewelled on FB... so that's a little plus...

    Hang in there!


  3. I could only offer you long distance hugs, Patti. Like May, I'm sorry to hear about the side effects of the drug. It must feel like hell yet you stay positive and even do some blogging.

    I hope you say strong and eat some more tartelleter. I love those little darlings too and could eat 5 pieces at one go :D

  4. This is a great site that you have here. I have a humor blog myself and I would like to exchange links with you. You can contact me through either email or by simply a comment on my site. Let me know if this is possible. Jason

  5. I was watching on tv the other day that marijuana is available for cancer patients in America- just so to cope with side effects like this. Hang in there Patti. Sending you my best wishes from Morke.

  6. Patti, I feel so badly about what you are going through but I'm amazed that you have such a humour about must be an amazingly strong person! I really hope we get to meet someday!!
    Have a great weekend- and no offence, but those tartlettes looked NASTY...hope they tasted better then they looked...hahahaha...

  7. There was a booth for tarteletters at the Skanderborg Festival and I thought of you!! :o)
    I hate that this is so awful...but I am just hoping that the side effects being so awful means that the cancer is getting its ass kicked!

  8. Yuck, yuck, Patti. Don't let this thing kick your ass. You can do it, even if it is major suck right now!

  9. Ooh, this sounds awful, the scary side effects. I liked the pictures in this post, they show that a sense of humor is probably one of the only things that isn't impacted by the Taxotere!

    (I second the marijuana recommendation, or if not that, Marinol by prescription.)

  10. I am so sorry! It is so apparent from your blog that you have such a resilient spirit. May God bless you and perhaps bring more tarteletters your way?
    Hugs from Morocco!

  11. I, too, am very sorry to hear about your terrible time with the treatments. This reminds me so much of what my grandma (mom's mom) went through with her cancer treatments.

    Sending lots of hugs your way....

  12. Patti... Continue to stay strong and know that you have all of us cheering you on to beat those ugly mean whammies! I remember the "Press Your Luck" show.... and those whammies are horrible!!!

    While you're chanting No Whammies, No Whammies... we're all chanting Go Patti, Go Patti :-) You're an incredible person.... those whammies better be scared!

  13. sorry to hear that you have to go through this chemotherapy and the unpleasant side effects...

    hang in there...


  14. Hi, Just wanted to send best wishes on your treatments!
    Hope the nasty side effects are short lived!

  15. With Kelli on this: I hope super bad side effects means the meds are kicking some serious ass.


Questions, Comments, Snide Remarks?

Blog Widget by LinkWithin